Alert archive / Illinois / Wind Advisories in 2025
Wind Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 13, 2025, 2:36 AM CDT for 35 counties in Illinois. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 2:36 AM CDT (07:36 UTC)
- In effect from
- Mar 14, 2025, 1:00 PM CDT
- Expired
- Mar 15, 2025, 4:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS73 KILX 130736 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 236 AM CDT Thu Mar 13 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-132100- /O.NEW.KILX.WI.Y.0004.250314T1800Z-250315T0600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Champaign, Paris, Greenup, Beardstown, Lawrenceville, Charleston, Rushville, Urbana, Normal, Danville, Winchester, Clinton, Galesburg, Mattoon, Jacksonville, Lincoln, Peoria, Eureka, Sullivan, Pekin, Marshall, Springfield, Bloomington, Canton, Decatur, Olney, Shelbyville, Robinson, Lacon, Tuscola, Toulon, Petersburg, Newton, Taylorville, Flora, Monticello, Havana, and Effingham 236 AM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Erwin
6 follow-up statements
130 WWUS73 KILX 132035 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 335 PM CDT Thu Mar 13 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141000- /O.CON.KILX.WI.Y.0004.250314T1800Z-250315T0600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Lacon, Sullivan, Effingham, Shelbyville, Olney, Flora, Toulon, Eureka, Lincoln, Bloomington, Beardstown, Springfield, Tuscola, Paris, Peoria, Decatur, Danville, Rushville, Marshall, Jacksonville, Lawrenceville, Newton, Mattoon, Normal, Petersburg, Robinson, Greenup, Monticello, Galesburg, Canton, Pekin, Champaign, Havana, Taylorville, Winchester, Urbana, Charleston, and Clinton 335 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Bumgardner
028 WWUS73 KILX 140744 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 244 AM CDT Fri Mar 14 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141930- /O.EXT.KILX.WI.Y.0004.250314T1800Z-250315T2100Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Beardstown, Olney, Marshall, Springfield, Pekin, Robinson, Lincoln, Toulon, Monticello, Eureka, Normal, Mattoon, Petersburg, Effingham, Havana, Tuscola, Charleston, Paris, Taylorville, Danville, Jacksonville, Champaign, Lawrenceville, Peoria, Galesburg, Clinton, Canton, Bloomington, Lacon, Rushville, Decatur, Sullivan, Newton, Urbana, Shelbyville, Winchester, Greenup, and Flora 244 AM CDT Fri Mar 14 2025 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 1 PM this afternoon to 4 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Copple
928 WWUS73 KILX 141922 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 222 PM CDT Fri Mar 14 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- /O.CON.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Toulon, Lawrenceville, Champaign, Petersburg, Danville, Paris, Urbana, Monticello, Peoria, Mattoon, Greenup, Charleston, Eureka, Decatur, Jacksonville, Clinton, Effingham, Havana, Newton, Taylorville, Normal, Springfield, Robinson, Lacon, Lincoln, Tuscola, Canton, Flora, Rushville, Sullivan, Pekin, Galesburg, Winchester, Shelbyville, Beardstown, Olney, Bloomington, and Marshall 222 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with occasional gusts exceeding 55 mph. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...Until 4 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MJA
547 WWUS73 KILX 150648 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 148 AM CDT Sat Mar 15 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-152100- /O.CON.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Greenup, Pekin, Newton, Mattoon, Beardstown, Robinson, Rushville, Galesburg, Danville, Effingham, Olney, Urbana, Charleston, Jacksonville, Winchester, Tuscola, Taylorville, Normal, Petersburg, Monticello, Canton, Paris, Toulon, Sullivan, Lincoln, Clinton, Eureka, Lawrenceville, Marshall, Lacon, Decatur, Springfield, Bloomington, Peoria, Havana, Flora, Champaign, and Shelbyville 148 AM CDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Copple
451 WWUS73 KILX 150729 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 229 AM CDT Sat Mar 15 2025 ILZ027-036-040-041-047>052-061-066>068-071>073-150830- /O.CAN.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/ Knox-Fulton-Schuyler-Mason-Cass-Menard-Scott-Morgan-Sangamon- Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Olney, Lawrenceville, Flora, Newton, Petersburg, Springfield, Canton, Beardstown, Jacksonville, Rushville, Winchester, Galesburg, Havana, Effingham, Robinson, Shelbyville, and Taylorville 229 AM CDT Sat Mar 15 2025 ...WIND ADVISORY IS CANCELLED... $$ ILZ028>031-037-038-042>046-053>057-062-063-151530- /O.CON.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/ Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Cumberland-Clark- Including the cities of Greenup, Pekin, Mattoon, Danville, Urbana, Charleston, Tuscola, Normal, Monticello, Paris, Toulon, Sullivan, Lincoln, Clinton, Eureka, Marshall, Lacon, Decatur, Bloomington, Peoria, and Champaign 229 AM CDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central and east central Illinois. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Copple
339 WWUS73 KILX 152033 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 333 PM CDT Sat Mar 15 2025 ILZ028>031-037-038-042>046-053>057-062-063-152145- /O.EXP.KILX.WI.Y.0004.000000T0000Z-250315T2100Z/ Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Cumberland-Clark- Including the cities of Danville, Toulon, Mattoon, Lincoln, Champaign, Peoria, Pekin, Bloomington, Decatur, Urbana, Lacon, Sullivan, Normal, Charleston, Monticello, Tuscola, Eureka, Clinton, Greenup, Marshall, and Paris 333 PM CDT Sat Mar 15 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Winds have largely subsided, so the Wind Advisory has been allowed to expire. $$ NMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:10 PM CDT, 4 hours 26 minutes earlier. Its key messages:
- Above normal temperatures continue the rest of the week. Widespread mid 70s will be in place both Thursday and Friday afternoons.
- Winds gusting in excess of 45 mph are expected (60-80% confidence) both Friday and Saturday. A Wind Advisory may eventually be needed.
- A line of severe thunderstorms will quickly move across central Illinois Friday evening and night. There is a 15-30% chance for severe storms within 25 miles of any point. Damaging straight line wind gusts are the primary concern while an isolated tornado or two is also possible.
Area forecast discussion, Mar 12, 10:10 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1010 PM CDT Wed Mar 12 2025 .KEY MESSAGES... - Above normal temperatures continue the rest of the week. Widespread mid 70s will be in place both Thursday and Friday afternoons. - Winds gusting in excess of 45 mph are expected (60-80% confidence) both Friday and Saturday. A Wind Advisory may eventually be needed. - A line of severe thunderstorms will quickly move across central Illinois Friday evening and night. There is a 15-30% chance for severe storms within 25 miles of any point. Damaging straight line wind gusts are the primary concern while an isolated tornado or two is also possible. && .DISCUSSION... Issued at 205 PM CDT Wed Mar 12 2025 This afternoon, a loosely organized area of low pressure is centered over KS/OK with a warm front draped to the ENE across portions of central Illinois near the I-72 corridor over to Paris. Temperature gradient has weakened across this boundary with upper 60s to lower 70s north and mid 70s south. Light northeast winds are expected to continue north of the front with light southwest winds continuing to the south. Modest upper ridging overhead this afternoon will keep the rest of today dry with mainly cirrus streaming overhead. Aloft, a shortwave trough is noted on water vapor imagery tracking east across TX this afternoon. This wave will move across the lower Mississippi Valley overnight into Thursday with a chance for showers extending into portions of southern Illinois, including our southeast six counties south of I-70 where there remains around a 20 percent chance for showers Thursday. Meanwhile, remnants of the warm front will lift north across the area with south/southeast winds overspreading the remainder of central Illinois and allowing temps to warm into the lower to mid 70s areawide. On Friday, an anomalously deep ~975mb area of low pressure is expected to lift from the central Great Plains into the Upper Midwest. Strong southerly flow ahead of the low will transport mid to upper 50 dewpoints across central Illinois which will contribute to seasonably moderate instability of roughly 700-800 J/kg MLCAPE, albeit strongly capped much of the day. Capping is expected to erode with passage of an occluded front Friday. Storms will initially form near KS/MO state line mid to late Friday afternoon and quickly grow upscale along the front Friday evening becoming linear/quasi-linear before it sweeps across central Illinois later in the evening. Strong deep layer shear is expected Friday with 0-6km shear vectors upwards of 60-70kt superimposed over the frontal boundary. Much of the shear is located in the lowest 3km where around 50kt of bulk shear is expected. Storm segments bowing to the northeast will most effectively tap into the 0-3km shear supportive of mesovortex- genesis and a possible tornado or two. In addition, very strong low level SRH of 100-300 m2/s2 suggests a threat for tornadoes with any embedded supercell-like structures within the line. Main concern, though, continues to be damaging straight line winds. A well mixed prefrontal environment and DCAPE values of 1000-1300 J/kg will allow strong winds aloft to be efficiently mixed down to the surface. Segments bowing to the northeast will again be able to most efficiently tap into the very strong environmental winds (around 60 kt just below 800mb). Meanwhile, strong synoptic winds are expected both ahead of the low Friday and in its wake Saturday. NBM probs for exceeding wind advisory criteria gusts (>45mph) generally range between 60-80 percent Friday and Saturday. A tight southerly gradient will overspread central Illinois Friday along with steep low level lapse rates under filtered sunshine. 4-8mb / 3hr pressure falls will precede frontal passage while aloft 45-50 kt winds will be present by Friday afternoon and will further strengthen into the evening. Behind the front, steep low level lapse rates and gradient winds will continue Saturday. A Wind Advisory may eventually be needed for both days. Below normal temps return briefly behind the departing low late in the weekend with highs in the 40s across central Illinois Sunday as high pressure builds across the lower and mid Mississippi Valley. Temps quickly moderate early next week as the ridge axis shifts to our east with highs in the 60s Monday and 70s Tuesday. Deubelbeiss && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1010 PM CDT Wed Mar 12 2025 VFR/mainly clear skies next 24 hours. Light northeast winds tonight will veer southeast and increase around 10 kt late Thu morning. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 12, 2:26 PM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 226 PM CDT Wed Mar 12 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-131930- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 226 PM CDT Wed Mar 12 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a level 3 risk of severe weather Friday evening, as a line of thunderstorms is expected to quickly move northeast across the area. The primary threat is damaging winds, potentially in excess of 70 mph, though hail and a few tornadoes are also possible. Outside the storms, strong winds are expected Friday into Saturday. There is a chance of wind gusts over 45 mph areawide on Friday. There is a better chance of wind gusts over 45 mph on Saturday, mainly east of I-55. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:35 AM CDT | Fire Weather Watch | ILX | Cass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more | 15 hr |
Nearby
Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.